ATI The Cardiovascular System

A health care professional is reviewing the history of a patient who is about to begin furosemide (Lasix) therapy to treat hypertension. Which of the following drugs that the patient takes should alert the health care professional to take further action?
Lithium (Lithobid) for bipolar disorder

Furosemide is high-ceiling loop diuretic, increases sodium loss and can cause reabsorption of lithium, a mood stabilizer.

A health care professional is caring for a patient who is about to begin taking verapamil (Calan) to treat atrial fibrillation. The health care professional should tell the patient to avoid grapefruit juice while taking verapamil because it can cause
hypotension
A health care professional is assessing a patient following the administration of nifedipine (Procardia). Recognizing the adverse effects of nifedipine, the health care professional should be prepared to administer which of the following drugs?
Propranolol (Inderal)

Administering a beta-adrenergic blocker will minimize the adverse effects by decreasing the cardiac oxygen demand.

We will write a custom essay sample on
ATI The Cardiovascular System
or any similar topic only for you
Order now
When talking with a patient about taking epleronone (Inspra) to treat hypertension, the health care professional should include which of the following instructions?
Avoid the use of salt substitutes.

Many salt substitutes contain significant amounts of potassium and can cause hyperkalemia.

A health care professional is caring for a patient who is about to begin taking losartan (Cozaar) to treat hypertension. The health care professional should tell the patient to report which of the following indication of an adverse reaction to the drug?
Facial Edema

Can cause angioedema often manifesting as redness and swelling around the eyes and lips. Patients should stop taking the drug and seek medical attention immediately.

When talking with a patient about taking amiodarone (Cordarone) to treat atrial fibrillation, which of the following should the health care professional tell the patient to avoid?
Grapefruit Juice

In particulary large amounts can cause toxicity of potassium channel blockers.

A health care professional is about to administer atenolol (Tenormin) to a patient who has hypertension. Which of the following assessments should the health care professional perform prior to giving the patient the drug?
Apical Pulse

Health care professionals should withhold the drug for an apical pulse rate slower than 60/min and notify the primary care provider.

While talking with a patient about drug therapy options for hypertension, the provider notes that the patient also has some manifestations of depression that require treatment. Which of the following antihypertensive drugs is inappropriate for the patient?
Reserpine

Severe depression and an increased risk for suicide are adverse effects of adrenergic neuron blockers.

A health care professional is caring for a patient who is about to begin taking ethacrynic acid (Edecrin) to treat heart failure. The health care professional should tell the patient to report which of the following indications of a potentially serious adverse reaction?
Hearing Loss

This medication is a high-ceiling loop diuretic similar in actions and effects to furosemide (Lasix), can cause ototoxicity, which can lead to permanent hearing loss.

A provider is considering the various drug therapy options for treating a patient’s cardiac dysrhythmia. He should be aware that which of the following antidysrhythmic drugs is appropriate only for short-term use because of its severe adverse effects with long-term use?
Procainamide

This is a poor choice because of its risk for serious adverse effects, including cardiotoxicity and atrial embolism.

A health care professional is caring for a patient who is about to begin captopril (Capoten) therapy to treat hypertension. When talking with the patient about taking the drug, the health care professional should tell her to report which of the following adverse effects because they can indicate a need to stop drug therapy? (Select all that apply.)
rash
distorted taste
swelling of tongue
dry cough
A patient who is taking digoxin (Lanoxin) develops ECG changes and other manifestations that indicate severe digoxin toxicity. Which of he following drugs should the health care professional have available to treat this complication?
Fab antibody fragments (Digibind)

AKA Digoxin Immune Fab binds to digoxin and blocks its action.

A health care professional should question the use of milrinone (Primacor) for a patient who currently has which of the following?
Acute Myocardial Infarction
When talking with a patient about taking clonidine (Catapres) to treat hypertension, the health care professional should explain that discontinuing clonidine therapy abruptly can result in which of the following adverse effects?
Hypertension
A health care professional is caring for a patient who is about to begin using transdermal nitroglycerin (Nitro-Dur) to treat angina pectoris. When talking with the patient about the drug, the health care professional should include which of the following instructions? (Select all that apply.)
Apply the patch to a hairless area and rotate sites.
Apply a new patch each morning.
Remove the patch for 10 to 12 hr daily.
A health care professional is caring for a patient who has a glomerular filtration rate of 10 mL/min and a reduced urine output. The health care professional should question the use of hydrochlorothiazide for the patient because of which of the following characteristics of the drug?
The drug does not promote diuresis for patients who have renal insufficiency.

Adequate kidney function is essential to promote urine production and excretion effectively.

A health care professional is caring for a patient who is about to begin taking simvastatin (Zocor) to treat hypercholesterolemia. The health care professional should tell the patient to report which of the following indications of a serious adverse reaction that could warrant stopping drug therapy?
Muscle Pain

It can cause myopathy or pain in muscles and joints that can progress to rhabdomylosis. With this rare but serious side effect, muscle protein breaks down and its excretion causes kidney damage.

A patient who takes carvedilol (Coreg) for hypertension is about to begin taking an oral antidiabetes drug to manage newly diagnosed type 2 diabetes mellitus. The health care professional should make sure the primary care provider is aware that the patient is at increased risk for which of the following if she takes both drugs?
Hypoglycemia

Carvedilol potentiates the hypoglycemic effects of insulin and oral hypoglycemic drugs and can mask tachycardia in a patient who has hypoglycemia.

A health care professional is caring for a patient who has moderate to severe hypertension and is about to begin hydralazine therapy. The health care professional should monitor the patient for which of the following severe adverse reactions to the drug?
A Lupus-Like Syndrome

Manifestations include facial rash, joint pain, fever, nephritis, and pericarditis. High doses make it more likely. Fluid retention and edema can also develop.

A health care professional should question the use of dobutamine for a patient who is receiving which of the following types of drugs? (Select all that apply.)
Monoamine oxidase inhibitor
general anesthetic
tricyclic antidepressant
beta blocker
A health care professional is caring for a patient who is taking spironolactone (Aldactone) to treat hypertension. Which of the laboratory values should alert the health care professional to take further action?
serum potassium level of 5.2 mEq/L

This level exceeds the reference range of 3.5 to 5.0 mEq/L and warrants immediate intervention.

A health care professional is caring for a patient who is about to begin taking gemfibrozil (Lopid) to treat hypercholesterolemia. Which of the following instructions should the health care professional include when talking with the patient about the drug? (Select all that apply.)
Report any new intolerance to fried foods.
Report muscle tenderness.
Expect periodic liver function testing.
A health care professional is caring for a pateint who is about to begin aliskiren (Tekturna) therapy to treat hypertension. The health care professional should monitor the patient for which of the following adverse effects of the drug? (Select all that apply.)
hyperkalemia
throat swelling
cough
A health care professional should question the use of nifedipine (Procardia) for a patient who has a history of which of the following?
Unstable Angina Pectoris

This medication can cause reflect tachycardia therefore it would be an adverse effect that can worsen angina pain because it increases cardiac oxygen demand.

A health care professional is caring for a patient who is about to begin taking propranolol (Inderal) to treat a tachydysrhythmia. The health care professional should caution the patient about taking which of the following type of over-the-counter drugs?
Antacids

Antacids and vitamin C can decrease absorption.

Custom writing services

×

Hi there, would you like to get such a paper? How about receiving a customized one? Check it out